Hail, Huerfano
- When
- June 26, 2:10 PM MST to 2:15 PM MST
- Where
- Huerfano County, 11 mi NE of Farisita
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.862, -104.928
On June 26th, numerous severe thunderstorms occurred from the I-25 corridor to the far southeast plains, producing hail up to the size of baseballs, thunderstom wind gusts over 70 mph, a tornado, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
On June 26th, numerous severe thunderstorms occurred from the I-25 corridor to the far southeast plains, producing hail up to the size of baseballs, thunderstom wind gusts over 70 mph, a tornado, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 26, 1:18 PM MST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT TUE JUN 26 2007 .SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY...COLD FRONT HAS PUSHED THROUGH ALL OF THE EASTERN PLAINS...WITH DEEP INSTABILITY DEVELOPING OVER MUCH OF THE EAST IMMEDIATELY BEHIND THE BOUNDARY. CAPES IN THE 2000-3000 J/KG RANGE COMMON ALONG AND EAST OF I-25...WITH A FEW SPOTS ALONG THE KS BORDER NEAR 3500 J/KG AS OF 20Z. MOST AREAS NEAR CONVECTIVE TEMPS...WITH VERY LITTLE CIN LEFT IN LAPS 19Z SOUNDINGS OVER THE EAST. LACK OF STRONG UPPER FORCING SEEMS TO BE THE LIMITING FACTOR FOR STORMS TODAY...WITH LIFT FROM VERY WEAK S/W TROUGH COMING OVER THE RIDGE FIGHTING SUBSIDENCE ON THE WEST SIDE OF THE UPPER LOW OVER OKLAHOMA. SUSPECT STRONG INSTABILITY WILL BE ENOUGH TO GET STORMS GOING...ESPECIALLY LATER THIS AFTERNOON AS OUTFLOWS FROM MOUNTAIN CONVECTION PUSH EAST INTO INCREASING INSTABILITY ON THE PLAINS. 0-6 KM SHEAR GENERALLY 30 KNOTS OR LESS WILL LIMIT SEVERE THREAT...THOUGH WITH SUCH HIGH CAPES...CANT RULE OUR SOME HAIL UP TO PERHAPS PING PONG BALL SIZE AND 50 KNOT WINDS. TONIGHT...LEFT THE CURRENT SET OF GRIDS PRETTY MUCH INTACT...WITH LIKELY POPS THIS EVENING OVER THE EASTERN MOUNTAINS AND SOUTHERN I-25 CORRIDOR. ENOUGH MOISTURE IN PLACE FOR ISOLATED HEAVY RAIN/FLASH FLOOD THREAT...THOUGH MOST LOCATIONS CAN HANDLE A QUICK INCH OR 2 GIVEN DRY WEATHER THE LAST COUPLE WEEKS. WESTERN VALLEYS AND MOUNTAINS WILL SEE MUCH LESS IN THE WAY OF ACTIVITY...WITH ANY STORMS WEST OF THE SANGRES ENDING QUICKLY AFTER SUNSET. WEDNESDAY...APPEARS A REPEAT PERFORMANCE OF CONVECTION IS POSSIBLE...WITH STRONG INSTABILITY AND WEAK SHEAR REMAINING IN PLACE OVER MUCH OF EASTERN COLORADO. HIGHEST POPS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR LOOK REASONABLE...WITH LACK OF FORCING PERHAPS LIMITING THE EASTWARD EXTENT OF STORMS IN THE EVENING. MAX TEMPS SHOULD REMAIN NEAR SEASONAL NORMALS...WITH GRIDS/GUIDANCE IN GOOD AGREEMENT. --PETERSEN .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...HEAVY RAINFALL LIKELY WEDNESDAY... ...HEAT WAVE EXPECTED TO START THIS WEEKEND... WILL SEE MORE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. DEWPOINTS ARE EXPECTED TO REMAIN FAIRLY HIGH OVER THE PLAINS...AND THIS WILL LEAD TO CAPE ONCE AGAIN IN THE 1500-2500 RANGE. WINDS ALOFT WILL BE A LITTLE WEAKER THAN ON TUESDAY...WHICH WILL LIMIT THE SEVERE POTENTIAL. MID LEVEL WINDS WILL VEER TO A MORE NRLY DIRECTION...AND THIS WILL CONTINUE TO PLACE THE GREATEST THREAT OF SVR OR HVY RAINFALL TOWARD THE SOUTHERN PORTION OF THE CWA. NAM12 HAS BEEN CONSISTENTLY BLOWING UP CONVECTION OVR THE WET MTS AND SANGRES/CULEBRA RANGE. THIS ACTIVITY MAY TAKE THE FORM OF AN MCS..WHICH WILL SLOWLY SWD DURING THE OVERNIGHT HOURS. COOLER WX WILL LINGER INTO THU...WHEN WE WILL ONCE AGAIN SEE THE THREAT OF STORMS FIRING UP IN THE AFTERNOON HOURS. BY FRI THE UPPER RIDGE WILL BEGIN TO BUILD...AND THIS WILL LEAD TO A DRY AND HOT TREND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HAVE MADE FEW SIGNIFICANT CHANGES TO THE GRIDS SINCE THIS PATTERN HAS BEEN VERY CONSISTENT AND INHERITED GRIDS REFLECT THE EXPECTED TRENDS. DUE TO INCREASED CONFIDENCE...HAVE BUMPED UP TEMPS ANOTHER DEGREE OR TWO AND REMOVED POPS FOR EARLY NEXT WEEK...WHEN THE 596+ DM HIGH WILL BE PARKED OVR THE 4 CORNERS REGION. DEBATED KEEPING MTN POPS IN FOR THIS PERIOD...SINCE THE GFS RARELY PICKS UP TERRAIN DRIVEN CONVECTION UNDER A RIDGE THIS FAR OUT. BUT IN THIS CASE...WITH EXTREMELY LOW LAYER RH MOVING IN FROM THE WEST...IT LOOKS LIKE A CLASSIC DRY PATTERN...WHEN EVEN THE MTS STAY PRECIP-FREE. GFS MOS IS NOW PROGGING 100 DEGREE DAYS AT KPUB FOR SEVERAL CONSECUTIVE DAYS EARLY NEXT WEEK...AND THIS WOULD CERTAINLY BE A POSSIBLE OUTCOME GIVEN THE ANTICIPATED PATTERN. ALL OF THIS DRY AND HOT WEATHER IS GOING TO DRAMATICALLY INCREASE THE FIRE RISK OVR SE COLORADO. ROSE && .AVIATION... SCATTERED TSRA OVER MOST OF THE AREA TONIGHT...ESPECIALLY EAST OF THE MOUNTAINS. TEMPO GROUPS FOR -TSRA AT KCOS AND KPUB LOOK REASONABLE...WHILE VCTS SHOULD BE SUFFICIENT FOR KALS WHERE STORMS WILL BE MORE ISOLATED. WILL LIKELY SEE BRIEF PERIODS OF MVFR OVER THE PLAINS THROUGH ABOUT 04Z THIS EVENING AS STRONGER STORMS DEVELOP. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT TUE JUN 26 2007 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN 2/3RDS OF SOUTHEAST COLORADO...ESPECIALLY FROM THIS AFTERNOON INTO THE EVENING. A FEW OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF PING PONG BALLS...DEADLY LIGHTNING AND PERIODS OF INTENSE RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS...WITH THE THREAT OF HAIL...GUSTY WINDS...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WEDNESDAY AND THURSDAY. FOR FRIDAY THROUGH MONDAY... THERE WILL BE A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...WITH THE MAIN THREAT BEING LOCALLY GUSTY WINDS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE TODAY AND TONIGHT...ESPECIALLY OVER THE EASTERN 2/3RDS OF SOUTHEASTERN COLORADO.
The Pueblo radar (KPUX), 93 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
28 hail, 3 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Very large hail damaged vehicles, broke windows, and destroyed roofs on structures in a mostly rural area.
An intense thunderstorm wind gust occurred on County Road R, hitting a ranch. Major damage occurred to a 50-foot long shed, which damaged a truck inside. Debris from the shed was thrown several hundred feet to the east. Other farm equipment sustained damage as well. Several corrals were destroyed.
A complex of strong to severe thunderstorms produced very heavy rain which flooded low areas and basements from Fowler to Rocky Ford.
An area of strong to severe thunderstorms produced very heavy rain in and around Lamar. Many streets were covered by at least 6 inches of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40550, 40591, 40557, 40560, 40562, 40564, 40565, 40566, 40567, 40568, 40569, 40570, 40571, 40572, 40589, 40573, 40575, 40576, 40577, 40578, 44494, 40579, 40580, 40582, 41073, 40590, 40583, 40584, 40585, 40586, 40587, 40588, 41074.